- Research Article
- Open Access
Oscillatory Criteria for the Two-Dimensional Difference Systems
© Jin-Fa Cheng and Yu-Ming Chu. 2010
- Received: 5 April 2010
- Accepted: 17 June 2010
- Published: 8 July 2010
- Banach Space
- Positive Integer
- Physical Application
- Difference Equation
- Difference System
(H3): it is
For (1.4), the following statements are true.
then the following theorem is proved in .
If (1.9) holds, then the following statements are true.
The problem of oscillation of second-order nonlinear difference equations has attracted the attention of many mathematicians because of its physical applications [2, 4]. For some results regarding the growth of solutions of some equations related to the above mentioned see book , as well as the following papers [6–8]. It is an interesting problem to extend oscillation criteria for second-order nonlinear difference equations to the case of nonlinear two-dimensional difference systems since such systems include, in particular, the second-order nonlinear, half-linear, and quasilinear difference equations that are the special cases of the nonlinear two-dimensional difference systems [5, 9, 10].
The main purpose of this paper is to establish some necessary and sufficient conditions for oscillation of the nonlinear two-dimensional difference systems.
In order to establish our main results, we need the following lemma.
This contradiction completes the proof of the lemma.
which leads to a contradiction.
Here , , and and are strongly sublinear. It is easy to verify that the conditions of Theorem 2.2 are satisfied and hence all solutions are oscillatory. In fact, we clearly see that the sequence is such a solution for the difference system.
which leads to a contradiction.
Since , now from the continuity of and together with the well-known Lebesgue's dominated convergence theorem (see [11, page 263]), we know that for .
for any . From Schauder's fixed-point theorem (see ), we know that there exists such that .
Here , , and and are strong sublinear. However, it is easy to see that the conditions of Theorem 2.5 are not satisfied and hence there exists a nonoscillatory solution. In fact, the sequence is such a solution.
It is easy to see that Theorems A and B are the special cases of our Corollaries 2.8 and 2.9, respectively.
The authors wish to thank the anonymous referees for their very careful reading of the paper and fruitful comments and suggestions.
- Hooker JW, Patula WT: A second-order nonlinear difference equation: oscillation and asymptotic behavior. Journal of Mathematical Analysis and Applications 1983, 91(1):9–29. 10.1016/0022-247X(83)90088-4MathSciNetView ArticleMATHGoogle Scholar
- Kocić VL, Ladas G: Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Mathematics and Its Applications. Volume 256. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1993:xii+228.MATHGoogle Scholar
- Cheng J, Chu Y: Oscillation theorem for second-order difference equations. Taiwanese Journal of Mathematics 2008, 12(3):623–633.MathSciNetMATHGoogle Scholar
- Potts RB: Exact solution of a difference approximation to Duffing's equation. Journal of the Australian Mathematical Society. Series B 1981, 23(1):64–77. 10.1017/S0334270000000060MathSciNetView ArticleMATHGoogle Scholar
- Agarwal RP: Difference Equations and Inequalities: Theory, Methods, and Applications, Monographs and Textbooks in Pure and Applied Mathematics. Volume 155. Marcel Dekker, New York, NY, USA; 1992:xiv+777.Google Scholar
- Stević S: Growth theorems for homogeneous second-order difference equations. The ANZIAM Journal 2002, 43(4):559–566.MathSciNetMATHGoogle Scholar
- Stević S: Asymptotic behaviour of second-order difference equations. The ANZIAM Journal 2004, 46(1):157–170. 10.1017/S1446181100013742MathSciNetView ArticleMATHGoogle Scholar
- Stević S: Growth estimates for solutions of nonlinear second-order difference equations. The ANZIAM Journal 2005, 46(3):439–448. 10.1017/S1446181100008361MathSciNetView ArticleMATHGoogle Scholar
- Agarwal RP, Wong PJY: Advanced Topics in Difference Equations, Mathematics and Its Applications. Volume 404. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1997:viii+507.View ArticleGoogle Scholar
- Graef JR, Thandapani E: Oscillation of two-dimensional difference systems. Computers & Mathematics with Applications 1999, 38(7–8):157–165. 10.1016/S0898-1221(99)00246-1MathSciNetView ArticleMATHGoogle Scholar
- Agarwal RP, Bohner M, Li W-T: Nonoscillation and Oscillation: Theory for Functional Differential Equations, Monographs and Textbooks in Pure and Applied Mathematics. Volume 267. Marcel Dekker, New York, NY, USA; 2004:viii+376.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.